Thunderstorm Wind, Ellis
- When
- July 3, 2:33 PM CST
- Where
- Ellis County, (Gag)gage Airport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.300, -99.780
No damage reported.
Scattered storms developed as a front lingered over Oklahoma and western north Texas the evening of the 3rd and into early morning on the 4th, producing strong winds and a little bit of hail. More scattered storms formed along this stalled boundary in central Oklahoma later in the afternoon on the 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered storms developed as a front lingered over Oklahoma and western north Texas the evening of the 3rd and into early morning on the 4th, producing strong winds and a little bit of hail. More scattered storms formed along this stalled boundary in central Oklahoma later in the afternoon on the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:51 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT FRI JUL 3 2015 .DISCUSSION... SCATTERED CONVECTION HAS FORMED EARLY THIS AFTERNOON ALONG A COUPLE OF SURFACE BOUNDARIES...ONE IN NORTHWEST/NORTH- CENTRAL/NORTHEAST OKLAHOMA...AND ANOTHER SOUTH OF THE RED RIVER IN TEXAS. SHORT-RANGE MODELS SUGGEST THAT THE HIGHEST CHANCES FOR STORMS THIS EVENING WILL BE ALONG OUR SOUTHEASTERN...WESTERN...AND SOUTHERN BORDER COUNTIES. THE SAME MODELS GENERALLY REDUCE CONVECTION OVERNIGHT...BUT THE CHANCES DO NOT GO COMPLETELY AWAY. SEVERE STORMS ARE POSSIBLE THIS EVENING...BUT ORGANIZED SEVERE STORMS ARE IMPROBABLE. AN UNCAPPED AND SOMEWHAT UNSTABLE ATMOSPHERE WILL REMAIN TOMORROW...AND DISORGANIZED CONVECTION WILL BE POSSIBLE AGAIN. ON MONDAY AND TUESDAY...A MUCH HIGHER CHANCE FOR RAIN AND STORMS WILL ARRIVE IN ASSOCIATION WITH A COLD FRONT AND ASSOCIATED UPPER- LEVEL WAVE. TEMPERATURES WILL BE MAINLY SEASONAL THROUGH THE FORECAST PERIOD...EXCEPT ON TUESDAY...WHEN WIDESPREAD STORMS AND CLOUDS WILL LIKELY HOLD AFTERNOON TEMPERATURES ABOUT 10 TO 15 DEGREES BELOW AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 89 73 90 / 20 30 30 30 HOBART OK 70 92 73 94 / 20 20 20 10 WICHITA FALLS TX 73 93 75 95 / 30 20 10 10 GAGE OK 67 91 72 93 / 20 20 20 10 PONCA CITY OK 68 89 73 90 / 20 10 50 50 DURANT OK 71 90 73 89 / 50 50 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1207 PM CDT FRI JUL 3 2015 OKZ004>048-050>052-TXZ083>090-041715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1207 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. A MARGINAL RISK OF SEVERE STORMS EXISTS ACROSS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A CHANDLER TO NORMAN AND DUNCAN LINE. THIS INCLUDES ARDMORE...ADA...DURANT... SHAWNEE AND SEMINOLE. TIMING... 4 TO 9 PM. IMPACTS... DAMAGING WIND GUSTS 60 TO 70 MPH... HAIL UP TO THE SIZE OF HALF DOLLARS... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... DISCUSSION... AS TEMPERATURES WARM INTO THE THE UPPER 80S AND 90S THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP...ESPECIALLY IN THE SLIGHT RISK AREA. INSTABILITY AND SHEAR WILL SUPPORT A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. AS INSTABILITY WEAKENS THROUGH THE EVENING...STORM INTENSITY WILL DECREASE BUT HEAVY RAINFALL AND FLOODING WILL REMAIN POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE SLIGHT RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY THROUGH THURSDAY. ON SATURDAY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS WEST CENTRAL AND NORTHWEST OKLAHOMA. STORM CHANCES WILL INCREASE MONDAY INTO TUESDAY AS A WEAK COLD FRONT MOVES INTO NORTHERN OKLAHOMA. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The Vance AFB radar (KVNX), 156 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
No damage reported.
Winds downed large tree limbs.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
Tree limbs larger than 2 inches in diameter were downed by the wind.
Winds overturned a portable building and downed a carport onto a car. Winds also caused roof damage to a house near Hinton.
Power lines were downed by winds near and west of Verden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590098, 590099, 590100, 590101, 590102, 590103, 590104, 590105, 590111, 590112.